My feet are on fire!

By lipsie Latest Reply 2009-03-19 13:16:40 -0500
Started 2009-03-17 18:13:03 -0500

Okay, so I sit here with burning feet knowing I have medicated cream to use three times a day on my feet. I just either forget, don't take it serious, etc. of using it. Then, I end I am in pain…ulgh. My questions, any suggestions to help me get in gear with this? Also, how serious can this be? Is it? Or is it just that you stay uncomfortable? Thanks for any thoughts here. Sheila

6 replies

PAT L 2009-03-19 13:07:39 -0500 Report

We may associate red peppers with many things, but “feet” aren’t usually on the list. Until now.

For those with pain in their feet caused by nerve disease, a “red pepper cream” may spell relief. The active ingredient is capsaicin, a chemical found in hot chili peppers. When you apply it topically to your feet, it depletes the pain-causing body chemical called substance P, the American Diabetes Association says.

Initially, capsaicin causes cells to release substance P, which, in turn, causes a burning or stinging sensation. (Remember how your mouth feels when you eat hot peppers?) When capsaicin is applied regularly (three or four times daily for several weeks), substance P is eventually depleted from cells, and you may feel relief from pain. Capsaicin does not work for everybody.

Capsaicin is available without a prescription as a 0.025%, 0.05% or 0.075% cream or ointment (Zostrix). A prescription strength (0.25%) product is also available (Dolorac). The cream can be used safely, but you must be careful to use gloves and wash your hands thoroughly after applying it to avoid getting the medication in your eyes.

lipsie 2009-03-19 13:16:40 -0500 Report

hmmmm, never ever heard of that one…I may just have to look into that cuz omg I am hurting! Thank you! Sheila

lipsie 2009-03-19 02:35:13 -0500 Report

I never thought of it being my neuropathy…I just figured dry area..but you make more of a point, something to think about, and my sugars have been higher than norm…hmmm ty Sheila

lipsie 2009-03-17 18:14:05 -0500 Report

Ack, my feet have THINK skin, with some cracking. Sheila

lipsie 2009-03-17 18:14:43 -0500 Report

LOL, bad night THICK rather

Two painful feet
Two painful feet 2009-03-18 20:50:21 -0500 Report

Hi! My feet burn like i'm walking on red hot embers when my neropathy is bad. I hope you can get yours under control. It happens when my blood sugars are high from not watching portions.

Your Friend

Next Discussion: Cracked skin »